Vous êtes sur la page 1sur 3

International Journal of Trend in Scientific Research and Development (IJTSRD)

Volume: 3 | Issue: 4 | May-Jun 2019 Available Online: www.ijtsrd.com e-ISSN: 2456 - 6470

Existence of Extremal Solutions of


Second Order Initial Value Problems
A. Sreenivas
Department of Mathematics, Mahatma Gandhi University, Nalgonda, Telangana, India

How to cite this paper: A. Sreenivas ABSTRACT


"Existence of Extremal Solutions of In this paper existence of extremal solutions of second order initial value
Second Order Initial Value Problems" problems with discontinuous right hand side is obtained under certain
Published in International Journal of monotonicity conditions and without assuming the existence of upper and lower
Trend in Scientific Research and solutions. Two basic differential inequalities corresponding to these initial value
Development problems are obtained in the form of extremal solutions. And also we prove
(ijtsrd), ISSN: 2456- uniqueness of solutions of given initial value problems under certain conditions.
6470, Volume-3 |
Issue-4, June 2019, Keywords: Complete lattice, Tarski fixed point theorem, isotone increasing, minimal
pp.1657-1659, URL: and maximal solutions.
https://www.ijtsrd.c
om/papers/ijtsrd25 IJTSRD25192 1. INTRODUCTION
192.pdf In [1], B C Dhage ,G P Patil established the existence of extremal solutions of the
nonlinear two point boundary value problems and in [2] , B C Dhage established
Copyright © 2019 by author(s) and the existence of weak maximal and minimal solutions of the nonlinear two point
International Journal of Trend in boundary value problems with discontinuous functions on the right hand side. We
Scientific Research and Development use the mechanism of [1]and [2] ,to develop the results for second order initial
Journal. This is an Open Access article value problems.
distributed under
the terms of the 2. Second order initial value problems
Creative Commons Let R denote the real line and R+ , the set of all non negative real numbers. Suppose
Attribution License (CC BY 4.0) I1= [0, A] is a closed and bounded interval in R. In this paper we shall establish the
(http://creativecommons.org/licenses/ existence of maximal and minimal solutions for the second order initial value
by/4.0) problems of the type

x11 = f(t,x,x1) a.a. t ∈ I1 = [0,A], A>o with x(0)=a, x1(0)=b (2.1) mean the space of bounded and measurable real valued
functions on I1, where I1 is given interval . We define an
dx 11 d 2 x order relation ≤ in BM(I1,R) by x,y ∈ BM(I1,R), then x ≤ y if
where f : I1xRxR → R is a function and x1 = , x = 2 . and only if x(t) ≤ y(t) and x1 (t ) ≤ y1 (t ) for all t ∈ I1.
dt dt
By a solution x of the IVP (2.1), we mean a function x : I1 → R
whose first derivative exists and is absolutely continuous on A set S in BM(I1, R) is a complete lattice w.r.t ≤ if supremum
I1, satisfying (2.1). and infimum of every sub set of S exists in S.

Integrating (2.1), we find that Definition 2.1 A mapping T: BM(I1,R) → BM(I1,R) is said to
t be isotone increasing
x1 (t ) = b + ∫ f ( s, x( s ), x1 (s ))ds and if x,y ∈ BM(I1,R) with x ≤ y implies Tx ≤ Ty.
0
t The following fixed point theorem due to Tarski [7] will be
used in proving the existence of extremal solutions of second
x(t ) = a + bt + ∫ k (t , s ) f ( s, x( s ), x ( s)) ds (2.2)
1
order initial value problems.
0
where the kernel k(t,s)=t-s and
Theorem 2.2 Let E be a nonempty set and let T1 : E → E be a
k (t , s ) ∈ C (Ω, I1 ) wherein Ω = {(t , s ) : 0 ≤ s ≤ t ≤ A} . mapping such that
(i) (E, ≤ ) is a complete lattice
To prove the main existence result we need the following
preliminaries. (ii) T1 is isotone increasing and
(iii) F= {u ∈ E / T1 u=u}.
Let C(I1,R) denote the space of continuous real valued
functions on I1, AC(I1,R) the space of all absolutely Then F is non empty and ( F , ≤) is a complete lattice.
continuous functions on I1 , M(I1,R ) the space of all To prove a result on existence define a norm on BM(I1, R) by
measurable real valued functions on I1 and B(I1,R), the space sup
of all bounded real valued functions on I1 . By BM(I1,R),we x1= ( x(t ) + x1 (t ) ) for x ∈ BM ( I1, R) .
t ∈ I1

@ IJTSRD | Unique Paper ID – IJTSRD25192 | Volume – 3 | Issue – 4 | May-Jun 2019 Page: 1657
International Journal of Trend in Scientific Research and Development (IJTSRD) @ www.ijtsrd.com eISSN: 2456-6470
Then clearly BM(I1,R) is a Banach space with the above t

norm. We shall now prove the existence of maximal and T x(t ) = a + bt + ∫ (t − s) f (s, x(s), x1(s)) ds
0
minimal solutions for the IVP (2.1). For this we need the t
following assumptions: ≤ a + bt + ∫ (t − s) f (s, y(s), y1(s)) ds = T y(t ) ∀ t ∈ I1
(f1): f is bounded on I1xRxR by k3 , k3 >0. 0
(f2) : f (t, ϕ (t), ϕ 1(t) ) is Lebesgue measurable for Lebesgue
measurable functions ϕ , ϕ 1 on I1, and and
(f3) : f (t,x,x1) is nondecreasing in both x and x1 in R for a.a. t

t ∈ I1. T x1(t ) =b + ∫ f (s, x(s), x1(s))ds


0
Theorem 2.3 Assume that the hypotheses (f1-f3) hold. Then t
the IVP (2.1) has maximal and minimal solutions on I1. ≤b + ∫ f (s, y(s), y1(s))ds = T y1(t ) , t ∈ I1.
0
Proof . Define a sub set S of the Banach space BM(I1,R) by
S = {x ∈ BM ( I1, R ) : x 1 ≤ k3*} (2.3) This shows that T is isotone increasing on S.
2 In view of Theorem 2.2, it follows that the operator equation
A
where k3* =Max ( a + b A + k3 + b + k3 A , k3 ) . Tx = x has solutions and that the set of all solutions is a
2 complete lattice, implying that the set of all solutions of (2.1)
is a complete lattice. Consequently the IVP (2.1) has maximal
Clearly S is closed, convex and bounded sub set of the Banach and minimal solutions in S.
space BM(I1,R) and hence by definition (S, ≤ ) is a complete
lattice. We define an operator Finally in view of the definition of the operator T ,it follows
T : S → BM(I1,R) by that these extremal solutions are in C(I1,R) ⊂ AC(I1,R). This
t completes the proof.
T x(t ) = a + bt + ∫ (t − s ) f ( s, x( s), x1 ( s )) ds , t ∈ I1. (2.4)
We shall now show that the maximal and minimal solutions
0
of the IVP (2.1) serve as the bounds for the solutions of the
Then differential inequalities related to the IVP (2.1).
t
Tx
1
(t ) = b + ∫ f ( s, x( s ), x1 (s ))ds , t ∈ I1 Theorem 2.4 Assume that all the conditions of Theorem 2.3
0 are satisfied. Suppose that there exists a function u ∈ S,
Obviously (Tx) and (Tx1) are continuous on I1 and hence where S is as defined in the proof of Theorem 2.3 satisfying
measurable on I1 . We now show that T maps S into itself .Let
u11 ≤ f (t , u , u1 ) a.a. t ∈I1 with u(0 ) = a , u1 (0) = b . (2.5)
x ∈ S be an arbitrary point , then
t
T x(t ) ≤ a + b t + ∫ (t − s ) f ( s, x( s ), x1 ( s)) ds Then there exists a maximal solution xM of the IVP (2.1)
0 such that
t2 u (t ) ≤ xM (t ) , t ∈ I1 .
≤ a + b t + k3
2
And Proof. Let p = Sup S. Clearly the element p exists, since S is a
t complete lattice. Consider the lattice interval [u, p] in S
T x1 (t ) ≤ b + ∫ f ( s, x( s ), x1 (s )) ds where u is a solution of (2.5) .We notice that [u, p] is
0
obviously a complete lattice.

≤ b + k3t It can be shown as in the proof of Theorem 2.3 that T : [u, p]


Therefore → S is isotone increasing on [u,p] . We show that T maps
sup [u, p] into itself. For this it suffices to show that u ≤ Tx for any
Tx1= ( T x(t) + T x1(t) ) ∈
x S with u ≤ x. Now from the inequality (2.5), it follows that
t ∈ I1 t
u1 (t ) ≤ b + ∫ f ( s, u ( s), u1 ( s ))ds
0
sup  t2 
≤ + + + b + k3t 
t
 a b t k ≤ b + ∫ f ( s, x( s ), x 1 ( s ))ds = T x1 (t ) , t ∈ I1 And
t ∈ I1  3
2  0
t
u (t ) ≤ a + bt + ∫ (t − s) f ( s, u ( s ), u1 ( s)) ds
 A2 
≤  a + b A + k3 + b + k3 A ≤ k3 * 0

≤ a + bt + ∫ (t − s ) f ( s, x( s ), x1 ( s )) ds = Tx(t) for all t ∈I1.


 2 
t

This shows that T maps S into itself. Let x, y be such that x ≤ y, This shows that T maps [u, p] into itself. Applying the
then by (f3) we get Theorem 2.2, we conclude that there is a maximal

@ IJTSRD | Unique Paper ID – IJTSRD25192 | Volume – 3 | Issue – 4 | May-Jun 2019 Page: 1658
International Journal of Trend in Scientific Research and Development (IJTSRD) @ www.ijtsrd.com eISSN: 2456-6470

solution xM of the integral equation (2.2) and consequently That is


t
sup
of the IVP (2.1) in [u, p].
(T xM ) (t ) − (T3 xm )(t ) ≤ M xM − xm ∫ (t − s)e
Ls
ds
t ∈ I1 2
0
Therefore
u (t ) ≤ xM (t ) for t ∈ I1. e Lt
≤ M xM − xm .
This completes the proof.
2
L2

Theorem 2.5 Suppose that all the conditions of Theorem 2.3 This implies that
hold, and assume that there is a function v ∈ S, where S is as M
defined in the proof of Theorem 2.3, such that T xM − T xm 2 ≤ xM − xm 2 .
L2
v ≥ f (t , v, v ) a.a. t ∈ I1 with v (0 ) = a , v (0) = b .
11 1 1
M
Since < 1 , the mapping T is a contrition .Applying the
Then there is a minimal solution xm of the IVP (2.1) such that L2
xm(t) ≤ v(t) , for t ∈ I1 .
contraction mapping principle, we conclude that there exists
a unique fixed point x ∈ BM(I1,R) such that
The proof is similar to that of Theorem 2.4 and we omit the
(Tx)(t) =
details We shall now prove the uniqueness of solutions of the
t
IVP (2.1).
x(t ) = a + bt + ∫ (t − s) f ( s, x( s ), x1 ( s ))ds ∀ t ∈ I1 .
Theorem 2.6 In addition to the hypothesis of Theorem 2.3, if 0
1 This completes the proof.
the function f (t , x, x ) on I1 x R x R satisfies the condition
that Acknowledgements: I am thankful to Pro.K.Narsimhareddy
 x− y x1 − y1  for his able guidance. Also thankful to Professor Khaja Althaf
f (t, x, x ) − f (t, y, y ) ≤ M Min
1 1
,  (2.6) Hussain Vice Chancellor of Mahatma Gandhi University,
 A + x − y A + x1 − y1 
  Nalgonda to provide facilities in the tenure of which this
paper was prepared.
for some M>0. Then the IVP (2.1) has unique solution
defined on I1 . References
[1] B.C. Dhage and G.P. Patil “ On differential inequalities
Proof . Let BM(I1, R) denote the space of all bounded and for discontinuous non-linear two point boundary value
measurable functions defined on I1 . Define a norm on BM(I1, problems” Differential equations and dynamical
R) by systems, volume 6, Number 4, October 1998, pp. 405 –
sup − Lt 412.
x2= e x(t ) , for x ∈ BM (I1, R)
t ∈ I1 [2] B.C.Dhage , “On weak Differential Inequalities for
nonlinear discontinuous boundary value problems and
M
where L is a fixed positive constant such that 2 < 1 .Notice Applications’’. Differential equations and dynamical
L systems, volume 7, number 1, January 1999, pp.39-47.
that BM(I1, R) is a Banach space with the norm . 2 . Define T : [3] K. Narshmha Reddy and A.Sreenivas “On Integral
BM(I1,R) → BM(I1,R) by (2.4). Inequities in n – Independent Variables”, Bull .Cal
.Math. Soc ., 101 (1) (2009), 63-70 .
Let xm (t ), xM (t ) be minimal and maximal solutions of the [4] G. Birkhoff , “Lattice theory ’’ , Amer .Math. Soc.
Coll.publ. Vol.25, NewYork, 1979.
IVP (2.1 ) respectively. Then we have
(T xM )(t) - (T xm )(t) = [5] S.G. Deo, V.Lakshmikantham, V.Raghavendra, “Text
t
book of Ordinary Differential Equations” second
edition.
∫ (t − s)  f ( s, x
0
M ( s ), xM 1 ( s)) − f ( s, xm ( s ), xm1 ( s ))  ds .
[6] B.C.Dhage “ Existence theory for nonlinear functional
Using (2.6) we see that boundary value Problems’’. Electronic Journal of
Qualitative theory of Differential Equations, 2004, No 1,
(T xM )(t ) − (T xm )(t ) 1-15.
[7] A. Tarski , “A lattice theoretical fixed point theorem and
its application, pacific . J. Math., 5(1955), 285 – 310.
t
 xM ( s ) − xm ( s) 
≤M ∫0 (t − s )  ds
 A + xM ( s) − xm ( s ) 

@ IJTSRD | Unique Paper ID – IJTSRD25192 | Volume – 3 | Issue – 4 | May-Jun 2019 Page: 1659